Catalogo Articoli (Spogli Riviste)

OPAC HELP

Titolo:
MOVEMENT-DISORDERS ASSOCIATED WITH THE SEROTONIN SELECTIVE REUPTAKE INHIBITORS
Autore:
LEO RJ;
Indirizzi:
SUNY BUFFALO,ERIE CTY MED CTR,DEPT PSYCHIAT,462 GRIDER ST BUFFALO NY 14215 SUNY BUFFALO,SCH MED & BIOMED SCI,DEPT PSYCHIAT BUFFALO NY 14260
Titolo Testata:
The Journal of clinical psychiatry
fascicolo: 10, volume: 57, anno: 1996,
pagine: 449 - 454
SICI:
0160-6689(1996)57:10<449:MAWTSS>2.0.ZU;2-C
Fonte:
ISI
Lingua:
ENG
Soggetto:
FLUOXETINE-INDUCED AKATHISIA; SERTRALINE-INDUCED AKATHISIA; DRUG-DRUG INTERACTIONS; TARDIVE-DYSKINESIA; EXTRAPYRAMIDAL SYMPTOMS; PARKINSONS-DISEASE; ACUTE DYSTONIA; PLASMA-CONCENTRATIONS; SEXUAL DYSFUNCTION; FLUVOXAMINE;
Tipo documento:
Article
Natura:
Periodico
Settore Disciplinare:
Physical, Chemical & Earth Sciences
Physical, Chemical & Earth Sciences
Science Citation Index Expanded
Citazioni:
86
Recensione:
Indirizzi per estratti:
Citazione:
R.J. Leo, "MOVEMENT-DISORDERS ASSOCIATED WITH THE SEROTONIN SELECTIVE REUPTAKE INHIBITORS", The Journal of clinical psychiatry, 57(10), 1996, pp. 449-454

Abstract

Background: To review the case reports and case series of movement disorders ascribed to the use oi serotonin selective reuptake inhibitors(SSRIs). Method: Reports of SSRI-induced extrapyramidal symptoms (EPS) in the literature were located using a MEDLINE search and review of bibliographies. Results; Among the 71 cases of SSRI-induced EPS reported in the literature, the mast common side effect Was akathisia (45.1%), followed by dystonia (28.2%), parkinsonism (14.1%), and tardive dyskinesia-like states (11.3%). Among patients with Parkinson's disease treated with SSRIs, there were 16 cases of worsening parkinsonism. Patients who developed dystonia, parkinsonism. or tardive dyskinesia were older on average than patients with akathisia: 67.6% of affected patients were females. Fluoxetine, the most commonly prescribed SSRI to date, was implicated in 53 (74.6%) of cases of SSRI-induced EPS. Several reports (57.7%) were confounded by the concomitant use. of other medications that can contribute to the development of EPS. Conclusion: SSRI-induced EPS are probably related tu agonism of serotonergic input to dopaminergic pathways within the CNS, Several patient-dependent and pharmacokinetic variables may determine the likelihood that EPS will emerge. Although these side effects are infrequent, clinicians should be alert to the possibility of their occurrence.

ASDD Area Sistemi Dipartimentali e Documentali, Università di Bologna, Catalogo delle riviste ed altri periodici
Documento generato il 19/01/20 alle ore 11:48:36